MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a smartablate and when the tubing set was connected to the saline solution bag, dirt-like powder was found in the tube.The dirt-like powder seemed to be flushed; however, the tubing set was replaced with a new one due to sanitary reasons.The procedure was completed without adverse patient consequence.Additional information indicated that the material observed was inside the tubing.It was loose (with movement) and no occlusion was reported.The tubing was never used on the patient.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a smartablate and when the tubing set was connected to the saline solution bag, dirt-like powder was found in the tube.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and no issues were observed.No cloudiness or bubbles were observed.A device history record evaluation was performed for the finished device lot number and no internal action was found during the review.The foreign material inside the tubing issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use contain the following information: verify that the smartablate¿ irrigation tubing set is free of leaks or defects and that all bubbles have been flushed from the tube set.If bubbles are present, continue flushing until they are passed through the tubing set.In addition, bubbles with no movement and cloudiness on the smart ablate tubing have been investigated by a cross functional team and the engineering analysis suggests that a plasticizer migration in the tubing product may contribute to a change in tubing appearance including opacity, increase in lumen roughness as well as microbubble adhesion.Plasticizer migration is a known phenomenon in softer polyvinyl chloride (pvc) materials like our tubing set.Additionally, an independent evaluation determined that the plasticizer is not toxic and will not result in adverse health effects in cardiac ablation patients under normal use conditions.Despite any change in tubing appearance, bubbles in the saline remain readily detectable.In addition, the bubble sensor on the smartablate pump uses ultrasound signals and the sensitivity of this sensor is unaffected by any change in tubing appearance.Customers should continue to properly prime and flush tubing per the instructions for use (ifu) and the smartablate irrigation tubing set preparation workflow.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LAKE REGION MEDICAL
calle hertz 1525
parq indust antonio j bermudez
ciudad juarez 32470
MX   32470
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24017029
Report Number2029046-2026-00083
Device Sequence Number8939810
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)260430(10)AC9879783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSAT001
Device Lot NumberAC9879783
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/12/2026
02/06/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/04/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown